A 35-year-old member asked:
what is prescribed risperidone used for?
2 doctor answers • 8 doctors weighed in
Psychiatry 20 years experience
5.7k viewsReviewed >2 years ago
Psychiatry 25 years experience
704 viewsReviewed >2 years ago
A 56-year-old member asked:
Is risperadone harmful for an 80 yr old in a-fib ?
5 doctor answers • 12 doctors weighed in
Psychiatry 32 years experience
Risperidone: It depends of various factors.
1. If the person has multiple other medications this increases the risk of side effects
2. If the persons has impaired metabolism and this can checked but a simple swab test from assurerx.Com which you will see if they can metabolize the drug
3. If the person has diabetes not under good control then taking the medication is not a good a idea.
6.1k viewsReviewed >2 years ago
A 38-year-old member asked:
How do you wean a person off risperidal (risperidone)?
1 doctor answer • 2 doctors weighed in
Psychiatry 57 years experience
Gradually reduce dos: You r trying to avoid an exacerbation of psychotic symptoms so reduce dose and wait a month to six weeks before dropping the dose further if sx appear increase to previous level.
5.8k viewsReviewed >2 years ago
A 36-year-old member asked:
If you go off risperidal (risperidone) without doctor supervision could it have serious health risks?
1 doctor answer • 8 doctors weighed in
Dr. Allison Grecoanswered
General Practice 9 years experience
Yes: Psychiatric medications such as Risperdal have serious side effects, and also cause physical withdrawal problems. In addition to experiencing physical withdrawal symptoms, you are likely to have re-occurrence of the psychiatric symptoms the Risperdal was treating in the first place. Please see your doctor right away to discuss whether or not you should discontinue this medication.
5.9k viewsReviewed >2 years ago
A 31-year-old member asked:
Risperidal (risperidone) side effects: what can I expect to go away?
1 doctor answer • 4 doctors weighed in
Psychiatry 26 years experience
It depends: Sedation usually goes away, weight usually does not, the movemnt side effects usually do not go away on their own, stomach side effects usualy go away, sexual side effects usually do not. Side effects are often remiated by lowering the dose. If that doesn't work, and sometimes it doesn't, then the Risperdal will have to be stopped.
5.8k viewsReviewed >2 years ago
A 34-year-old member asked:
What are the symptoms of coming off risperdal?
1 doctor answer • 3 doctors weighed in
Psychiatry 33 years experience
Depends: One should always speak to the prescribing physician before stopping a medication. For most people coming off of Risperidone there are not any. However if treatment is suddenly stopped the symptoms being treated could recur. Stopping suddenly may also rarely cause sweating, nausea, vomiting, difficulty sleeping or tremor, and very rarely muscle cramps, abnormal muscle movements or restlessness.
5.6k viewsReviewed >2 years ago
Last updated Nov 5, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.